MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 1.5 11.5MMX34CM 125D RT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 1.5 11.5MMX34CM 125D RT; NAIL, FIXATION, BONE
Catalog Number 71676554
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).E1, g2 (report source): data collection activity was conducted retrospectively & the data has been intentionally anonymized by the third party vendor.As a result, the healthcare facility involved with this incident is unknown.Consequently, the information provided may be limited in details and lack the ability for additional due diligence.H3, h6: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, following an imn fixation surgery performed on (b)(6) 2018 to treat a displaced intertrochanteric fracture of the right femur, the patient experienced non union of the fracture and required a conversion surgery to thr on (b)(6) 2019.This information was collected retrospectively as part of a post-market clinical follow up (pmcf) activity and is provided in an anonymized format; therefore, no further information available.
 
Additional Manufacturer Narrative
Corrected data: h6 (health effect - clinical code).

Brand Name
INTERTAN 1.5 11.5MMX34CM 125D RT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20925218
Report Number1020279-2024-02669
Device Sequence Number14734853
Product Code JDS
UDI-Device Identifier00885556039588
UDI-Public885556039588
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71676554
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71677100 / LOT NUMBER UNKNOWN.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexFemale